Alert archive / California / Wind Advisories in 2015

Wind Advisory 28, NWS Los Angeles, CA

May 15, 2015

NWS Los Angeles, CA issued this wind advisory at May 15, 2015, 3:26 AM PDT. It took effect at May 15, 2015, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 15, 2015, 3:26 AM PDT (10:26 UTC)
In effect from
May 15, 2015, 2:00 PM PDT
Expired
May 15, 2015, 9:00 PM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WWUS76 KLOX 151026
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
326 AM PDT FRI MAY 15 2015

... WIND ADVISORY IN EFFECT FOR THE ANTELOPE VALLEY THIS AFTERNOON
THROUGH 9 PM PDT THIS EVENING|...

.GUSTY WEST TO NORTHWEST WINDS WILL STRENGTHEN THIS AFTERNOON IN
THE WAKE OF A PASSING COLD FRONT. STRONGEST WINDS WILL OCCUR
ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY.

CAZ059-151830-
/O.NEW.KLOX.WI.Y.0028.150515T2100Z-150516T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
326 AM PDT FRI MAY 15 2015

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS AND TIMING...WEST TO NORTHWEST WINDS WILL INCREASE TO
  BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55
  MPH WEST OF HIGHWAY 14. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  14 AND 138 WEST OF HIGHWAY 14. IN ADDITION...PATCHY BLOWING
  DUST AND SAND COULD RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR/KAPLAN
2 follow-up statements
839 
WWUS76 KLOX 151934
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1234 PM PDT FRI MAY 15 2015

... WIND ADVISORY IN EFFECT FOR THE ANTELOPE VALLEY THIS
AFTERNOON THROUGH 9 PM PDT THIS EVENING...

.GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON IN
THE WAKE OF A PASSING COLD FRONT. STRONGEST WINDS WILL OCCUR
ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY IN THE AFTERNOON
AND EVENING.

CAZ059-160400-
/O.CON.KLOX.WI.Y.0028.150515T2100Z-150516T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1234 PM PDT FRI MAY 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...WEST TO NORTHWEST WINDS WILL INCREASE TO 
  BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 
  55 MPH WEST OF HIGHWAY 14. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138 WEST OF HIGHWAY 14. IN ADDITION...PATCHY 
  BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
156 
WWUS76 KLOX 160358
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
858 PM PDT FRI MAY 15 2015

CAZ059-160500-
/O.EXP.KLOX.WI.Y.0028.000000T0000Z-150516T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
858 PM PDT FRI MAY 15 2015

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS WILL CONTINUE TO DIMINISH ACROSS THE ANTELOPE VALLEY THIS
EVENING. LOCAL GUSTS UP TO 40 MPH MAY STILL ACROSS THE WESTERN
PORTION.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 14, 11:00 PM PDT, 4 hours 26 minutes earlier.

Area forecast discussion, May 14, 11:00 PM PDT, 4 hours 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1100 PM PDT THU MAY 14 2015

(NEW AVIATION DISCUSSION)

.SYNOPSIS...

LOW PRESSURE WILL BRING SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS
TO THE AREA TONIGHT AND FRIDAY. SNOW LEVELS WILL BE NEAR 5000 FEET
WITH SEVERAL INCHES OF SNOW ACCUMULATION IN THE MOUNTAINS.
TEMPERATURES WILL REMAIN COOL THROUGH SATURDAY THEN WARM A BIT
BEFORE ANOTHER WEATHER SYSTEM MOVES INTO THE REGION NEXT WEEK.

&&

.SHORT TERM (TONIGHT-SUN)...A BROAD UPPER LEVEL LOW PRESSURE SYSTEM
WAS BRINGING SHOWERS AND FEW THUNDERSTORMS TO PARTS OF SOUTHWESTERN
CA THIS EVENING. SOME RAINFALL RATES HAVE BEEN OVER 1 INCH PER HOUR
WITH THE THUNDERSTORMS. WEATHER SPOTTERS IN THE SAN FERNANDO VALLEY
AND IN MALIBU REPORTED PEA TO MARBLE SIZED HAIL THIS EVENING.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT
ACROSS THE REGION. SNOW LEVELS WERE DOWN TO ABOUT 5000 FEET THIS
EVENING WITH SOME SNOW ACCUMULATION EXPECTED OVERNIGHT INTO FRI.
SOME GUSTY WINDS WILL ACCOMPANY THE SNOW...AND A WINTER WEATHER
ADVISORY IS IN EFFECT FOR THE L.A. COUNTY MTNS THRU 8 PM FRI. PLEASE
SEE THE LATEST WINTER WEATHER MESSAGE (LAXWSWLOX) FOR FURTHER
DETAILS.

THE BROAD UPPER LOW CENTER WAS OFF THE MONTEREY COUNTY COAST THIS
EVENING. THIS SYSTEM WILL MOVE SE TO NEAR POINT CONCEPTION BY LATE
TONIGHT THEN WEAKEN WHILE MOVING THRU THE SOCAL BIGHT ON FRI. THE
LEFTOVER TROF WILL MOVE E FRI NIGHT...THEN A FLAT UPPER RIDGE WILL
MOVE INTO THE AREA ON SAT. A BROAD UPPER LEVEL TROF WILL APPROACH
THE CA COAST SAT NIGHT THEN MOVE TO JUST OFF THE COAST ON SUN.

THE CHANCE OF SHOWERS AND SLIGHT CHANCE OF THUNDERSTORMS WILL
CONTINUE ON FRI...WITH THE BEST CHANCE OF SHOWERS OVER L.A./VTU
COUNTIES AS A FAST MOVING SURFACE LOW PRESSURE SYSTEM PASSES JUST TO
THE S OF THE AREA. RAINFALL TOTALS THRU FRI WILL BE HIGHLY VARIABLE
DUE TO THE SHOWERY NATURE OF THIS WEATHER SYSTEM. IT DOES APPEAR
FAIRLY LIGHT AMOUNTS OF RAIN CAN BE EXPECTED THROUGH MOST OF SLO AND
SANTA BARBARA COUNTIES...ANYWHERE FROM AROUND A TENTH OF AN INCH TO
A HALF OF AN INCH. VENTURA AND LOS ANGELES COUNTY COASTS AND VALLEYS
WILL SEE A QUARTER INCH UP TO ONE INCH. HIGHER AMOUNTS IN THE
VENTURA AND LA COUNTY MOUNTAINS WITH AROUND AN INCH IN THE VENTURA
MOUNTAINS TO TWO INCHES IN THE SAN GABRIEL MOUNTAINS. THERE COULD BE
LOCALLY HIGHER AMOUNTS NEAR THUNDERSTORMS.

THERE MAY BE A FEW LEFTOVER SHOWERS FRI EVENING OVER ERN L.A.
COUNTY...OTHERWISE DRY WEATHER WILL MOVE IN FRI NIGHT AND CONTINUE
THRU SUN. THE MARINE LAYER WILL BECOME A BIT BETTER ORGANIZED OVER
THE WEEKEND...WITH VARYING AMOUNTS OF LOW CLOUDS AND FOG FOR THE
COAST AND ADJACENT VLYS FOR SAT NIGHT INTO SUN MORNING. OTHERWISE...
PARTLY CLOUDY SKIES FOR THE MOST PART WILL PREVAIL THRU SUN AS SOME
MID AND HI LEVEL MOISTURE PERSISTS AT TIMES.

TEMPS ACROSS THE REGION ARE EXPECTED TO BE SEVERAL DEGREES BELOW
NORMAL ON FRI...THEN WARM SLIGHTLY FOR SAT AND SUN...BUT REMAIN A
FEW DEGREES BELOW NORMAL IN ALL AREAS.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (MON-THU)... THE UPPER LOW DIVING DOWN FROM THE NORTHWEST
WILL BECOME ELONGATED AND NEGATIVELY TILTED BY MONDAY WITH THE MAIN
VORT MAX EXPECTED TO STAY TO THE SOUTH OVER BAJA. AT THIS POINT IT
LOOKS LIKE THE MAIN IMPACT OF THIS UPPER TROUGH WILL BE COOLER THAN
NORMAL TEMPS AND NIGHT THROUGH MORNING LOW CLOUDS THROUGH WEDNESDAY
AS THE THE BROAD UPPER TROUGH CONTINUES TO LINGER OVER THE FORECAST
AREA.  A RIDGE LOOKS LIKELY ON THURSDAY THAT MAY PUSH OUT THE CLOUDS
AND SEND TEMPERATURES BACK UP A FEW DEGREES FOR A FEW DAYS.

&&

.AVIATION...

15/0600Z

AT 0500 UTC THERE WAS NO MARINE LAYER INVERSION AT LAX.

MODERATE CONFIDENCE IN 06Z TAFS THRU 20Z. CONDS WILL BE PREDOMINATELY
DRY AND VFR BUT THERE WILL BE A FEW PERIODS OF MVFR VIS AND CIGS
WITH RAIN SHOWERS. THERE IS A 20 PERCENT CHC OF A TSTM WITH IFR
CIGS AND VIS. GOOD CONFIDENCE IN DRY VFR CONDS AFTER 20Z.

KLAX AND KBUR...MODERATE CONFIDENCE IN 06Z TAFS THRU 20Z. CONDS WILL
BE PREDOMINATELY DRY AND VFR BUT THERE WILL BE A FEW PERIODS OF MVFR
VIS AND CIGS WITH RAIN SHOWERS. THERE IS A 20 PERCENT CHC OF A TSTM
WITH IFR CIGS AND VIS. GOOD CONFIDENCE IN DRY VFR CONDS AFTER 20Z.

&&

.MARINE...14/900 PM...

MODERATE TO HIGH CONFIDENCE THAT WINDS WILL REMAIN BELOW SMALL CRAFT
ADVISORY (SCA) CRITERIA THROUGH LATE TONIGHT. THERE IS A 30% CHANCE
THAT A SCA WILL BE NEEDED ON FRIDAY FOR GUSTY EAST WINDS OVER ZONES
PZZ676 AND PZZ655...AND POSSIBLY PZZ673. THESE EAST WINDS ARE
ASSOCIATED WITH A SURFACE LOW THAT WILL BE MOVING SOUTHEASTWARD
ACROSS THE WATERS THIS AFTERNOON THROUGH LATE MORNING FRIDAY. MOST
LIKELY WE WILL SEE ISOLATED GUSTS TO 25 KNOTS OVER THE SOUTHERN
WATERS ON FRIDAY. BY LATE FRIDAY AFTERNOON AND FRIDAY NIGHT...WINDS
WILL SHIFT TO THE NORTHWEST BEHIND THE DEPARTING LOW AND INCREASE.
IT IS LIKELY THAT A SCA WILL BE NEEDED OVER THE OUTER WATERS FOR THE
INCREASING NORTHWEST WINDS FRIDAY NIGHT THROUGH SATURDAY NIGHT.
LOCAL GALE FORCE GUSTS WILL BE POSSIBLE AT TIMES. FOR THE INNER
WATERS...GUSTS TO 25 KNOTS WILL BE POSSIBLE OVER THE WESTERN
PORTIONS FRIDAY EVENING.  WINDS WILL DECREASE SOMEWHAT ON SUNDAY BUT
ARE EXPECTED TO INCREASE AGAIN SUNDAY NIGHT THROUGH TUESDAY.

THE RISK OF ISOLATED THUNDERSTORMS WILL CONTINUE TONIGHT THROUGH
FRIDAY AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY AND ERRATIC WINDS...SMALL HAIL...HEAVY
RAINFALL...LOCALLY ROUGH SEAS AND WATERSPOUTS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...SIRARD/JLD
AVIATION...ASR
MARINE...SMITH/SIRARD

WWW.WEATHER.GOV/LOSANGELES

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 2:49 AM PDTSmall Craft AdvisoryLOX42 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.